MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER UNI SCREW 5X35MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER UNI SCREW 5X35MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186720535
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part returned for manufacturer review/investigation.Reporter is a j&j employee.(b)(4).The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that uniplanar screws were removed from the patient that found to be slightly bent at collar level, it was perpendicular from the natural screwhead axis.It was also important to note: the ablation of these screws has no relationship, nor reasons, with the bending issue announced in this complaint.This report is for one (1) viper system cannulated uniplanar screw 5.5 x 5.0 x 35mm.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a review of the receiving inspection (ri) for viper uni screw 5x35mm ti was conducted identifying that lot number: rl271260 was released in a single batch.Batch1: lot qty of (b)(4) units were released on september 5, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the viper uni screw 5x35mm ti (p/n: 186720535, lot number: rl271260) was received at us customer quality (cq).Visual inspection of the complaint device showed the shaft of the screw was bent perpendicular to the rotation axis.The screw also had an unknown white foreign material present.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the shaft of the screw was bent perpendicular to the rotation axis.The screw also had an unknown white foreign material present.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the viper uni screw 5x35mm ti (p/n: 186720535, lot number: rl271260) was received at us cq.Visual inspection of the complaint device showed the shaft of the screw was bent perpendicular to the rotation axis.The screw also had an unknown white foreign material present.This complaint is confirmed as the shaft of the screw was bent perpendicular to the rotation axis.The screw also had an unknown white foreign material present.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot = a review of the receiving inspection (ri) for viper uni screw 5x35mm ti was conducted identifying that lot number rl271260 was released in a single batch.Batch1: lot qty of units were released on 05 sep 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,a review of the receiving inspection (ri) for viper uni screw 5x35mm ti was conducted identifying that lot number rl271260 was released in a single batch.Batch1: lot qty of units were released on 05 sep 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review = the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER UNI SCREW 5X35MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11655791
Report Number1526439-2021-00704
Device Sequence Number11640694
Product Code NKB
UDI-Device Identifier10705034125619
UDI-Public(01)10705034125619
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number186720535
Device Catalogue Number186720535
Device Lot NumberRL271260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/15/2021
05/19/2021
10/13/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/11/2021
05/20/2021
10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; VIPER UNI SCREW 5X30MM TI; VIPER UNI SCREW 5X35MM TI; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; VIPER UNI SCREW 5X30MM TI; VIPER UNI SCREW 5X35MM TI
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR